Changing drugs when VL is below detectable.
Jun 9, 2012
Thank you Dr. Young for your previous answer. VL aprox 220.000 -CD4: 412 -%:20 Meds for initial therapy: 3TC/ABC (Kivexa 1/d) plus LPN/r (4/d).
I emailed my Dr. asking why these drugs. He said the back-bone with Kivexa is as good as Truvada but was chosen first because its good metabolism quality. He wants to drop down quickly the VL with Kaletra and when undetectable, combine the back-bone (Kivexa) with a NNRTI or an integrase inhibitor. He says Darunavir is a good choice but relatively new. He didnt mention nothing about any resistance on me.
My questions is: Is a good tactic for a naive patient like me to change the combo after the VL is undetectable? Must I begin with this strategy? If I go with it, after Kaletra, whats the best option to combine with Kivexa?
Thank you for your help, Dr Young
Response from Dr. Young
Hello and thanks for posting your questions.
Kivexa is a perfectly acceptable NRTI backbone, particularly for people who have risks of either kidney or bone problems. Switching treatment after the VL is undetectable is also very acceptable, particularly in circumstances of unacceptable side effects, or to decrease the pill number or dosing frequency.
The notion of switching from boosted PI to NNRTI (such as efavirenz/STOCRIN) is ok, but one could also simply start with a NNRTI or integrase inhibitor (there's only one- raltegravir/ISENTRESS). Such strategies are endorsed by current treatment guidelines and an abundance of clinical trials data.
I hope that helps. Please feel free to write back with any other questions. BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Will Chlamydia Show Up On A Urine Culture?
- When You Have Sex With Someone With Chlamydia Do You Immediately Get It?
- What To Do If Antibiotics Not Helping Bacterial Vaginosis?
- What Do Shingles Look Like When They Are Drying Up?
- What Is The Physical Appearance Of Syphilis?
- Symptoms Of Herpes Sores Or Rashes
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.